Hail, Grant
- When
- August 8, 5:19 PM CST
- Where
- Grant County, 3 mi SW of Milbank
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.183, -96.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Aug 8, 2:55 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 355 PM CDT MON AUG 8 2005 .SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT COLD FRONTAL BOUNDARY CURRENTLY RUNS FROM WHEATON ESE THROUGH DEWEY COUNTY. HEAT INDICES HAVE WARMED UP TO HEAT ADVISORY CRITERIA IN THE SOUTHEAST. WILL CANCEL ADV FOR THE NORTHERN COUNTIES WITH THIS ISSUANCE. LATEST ANALYSES SHOW CIN NEARLY ERODED IN THE SW...BUT MAIN WAVE DOESNT APPROACH UNTIL LATER TONIGHT. HAVE INCLUDED SLIGHT CHANCE IN THE SW FOR THIS EVE. MOST OF THE ACTIVITY TONIGHT WILL BE ELEVATED AND NORTH OF THE FRONT IN ND/NRN SD. HAVE TAILORED POPS A LITTLE MORE TOWARD THE NORTH. MAIN WAVE PUSHES ACROSS THE AREA LATE TONIGHT/EARLY TOMORROW...WITH COLD FRONT CLEARING THE SERN PORTION OF THE FORECAST AREA BY NOON OR SO. MOST OF THE ACTIVITY WILL BE LATE TONIGHT AND EARLY TOMORROW...WITH THE BEST CHANCE IN THE NORTHEAST. ANOTHER UPPER LEVEL WAVE WILL PUSH THROUGH THE AREA WEDNESDAY NIGHT...AND LATE THURSDAY. HAVE CONTINUED WITH PRECIP CHANCES DURING THOSE PERIODS. OTHERWISE...COOLER CONDITIONS EXPECTED FOR THIS PERIOD WITH AN INCREASED CHANCE FOR RAINFALL. .LONG TERM...FRIDAY THROUGH MONDAY LAST COUPLE RUNS OF THE GFS COMPARE VERY FAVORABLY TO THE LATEST ECMWF...THUS GRID MANIPULATIONS TODAY WERE BASED MAINLY ON THE 06Z AND 12Z GFS. OVERALL THE PATTERN WILL BE ONE OF FALLING HEIGHTS AND BETTER CHANCES FOR RAIN...ALONG WITH MORE REFRESHING TEMPERATURES. SYSTEMS ROTATING THROUGH SOUTHERN CANADA WILL DRIVE FRONTS THROUGH THE REGION ON EARLY FRIDAY AND AGAIN LATE SATURDAY. SHOULD SEE CONVECTION AHEAD OF BOTH OF THESE FEATURES. MEANWHILE CANADIAN HIGH PRESSURE WILL BUILD SOUTH OVER THE NORTHERN PLAINS AND PUSH THE MOST EFFECTIVE BOUNDARY SOUTH INTO THE SOUTHERN PLAINS BY LATE IN THE MEDIUM RANGE. THEREFORE GRIDS REMAIN DRY FOR SUNDAY AND MONDAY. AS FOR TEMPS...TRENDED THEM A TOUCH COOLER...ESPECIALLY LATE IN THE PERIOD. BOTH ECMWF AND GFS AGREE ON THE COOLDOWN. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...HEAT ADVISORY FOR FAULK/SPINK/CLARK/CODINGTON/GRANT/HAMLIN DEUEL/HAND/BUFFALO THROUGH 8 PM CDT. MN...HEAT ADVISORY FOR BIG STONE THROUGH 8 PM CDT. && RK/TDK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 554 AM CDT MON AUG 8 2005 MNZ039-046-SDZ003>005-007>009-015-016-021-023-033>036-045-048-091053- BIG STONE-CAMPBELL-CORSON-DEUEL-DEWEY-GRANT-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-STANLEY-SULLY-TRAVERSE-WALWORTH- 554 AM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH CENTRAL AND NORTHEAST SOUTH DAKOTA...AS WELL AS BIG STONE AND TRAVERSE COUNTIES IN MINNESOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE EXPECTED LATE THIS EVENING AND OVERNIGHT...AND MAINLY NORTH OF A LINE FROM GETTYSBURG TO MILBANK. LARGE HAIL AND DAMAGING WINDS COULD ACCOMPANY STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON TUESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS EVENING IN NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA AFTER MIDNIGHT. SDZ006-010-011-017>020-022-037-051-091053- BROWN-BUFFALO-CLARK-CODINGTON-DAY-EDMUNDS-FAULK-HAMLIN-HAND-SPINK- 554 AM CDT MON AUG 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...SOME POSSIBLY SEVERE...ARE EXPECTED LATE THIS EVENING AND OVERNIGHT...AND MAINLY NORTH OF A LINE FROM GETTYSBURG TO MILBANK. LARGE HAIL AND DAMAGING WINDS COULD ACCOMPANY STORMS TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR COUNTIES IN AND ADJACENT TO THE JAMES RIVER VALLEY REGION THIS AFTERNOON. HEAT INDEX VALUES OF 100 TO 105 ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE ON TUESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TONIGHT ACROSS NORTHEAST SOUTH DAKOTA. DORN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN SD
120 PM CDT MON AUG 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLASH FLOOD 3 E HIGHMORE 44.52N 99.38W
08/03/2005 HYDE SD LAW ENFORCEMENT
TOWNSHIP ROADS UNDER WATER.
0800 PM FLASH FLOOD 3 W REE HEIGHTS 44.52N 99.26W
08/03/2005 HAND SD LAW ENFORCEMENT
TOWNSHIP ROADS UNDER WATER. TRAIN TRACKS WASHED OUT.
&&
GMThe Aberdeen radar (KABR), 139 km away, was scanning. The volume nearest the first event began at 23:19 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2005Every state in 2005This day in weather historyWarnings in South Dakota, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5472812.